Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from vocal tics. Coughs and clears throat. Twitching on face. Suggest the medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
XXXXXXX suffers vocal tics that is making everybody's life miserable. (he repeats "holy cow" constantly and coughs and clears his throat., and twitches his face) what drug will remedy his condition?
Posted Thu, 31 Oct 2013 in Brain and Spine
Answered by Dr. Chobufo Ditah 59 minutes later
Brief Answer:
Consult a psychiatrist

Detailed Answer:
Hi and thank you s much for this query.

I am so sorry to hear about this tics and the inconveniences it has caused.

There's no cure for Tourette syndrome. Treatment is intended to help control tics that interfere with everyday activities and functioning. When tics aren't severe, treatment may be unnecessary.

Drugs that block or deplete the neurotransmitter dopamine in the brain, such as fluphenazine, haloperidol, alongside clonidine and some anti depressants can be used. In addition to drugs, psychotherapy and behavioral therapy and very helpful in reducing the intensity of these tics.

My advice is that you get evaluated by a psychiatrist to confirm the suspicion and propose a treatment plan. All the drugs are prescription medications and require a prescription. Beside we don't directly prescribe to clients online because we have not examine you which is very important.

I hope this helps. Thank you for using our services and feel free to ask for clarifications if need be. I wish him well.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor